Alert archive / Michigan / Winter Storm Warnings in 2025
Winter Storm Warning 13, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Dec 1, 2025, 2:59 AM EST for Emmet County, Michigan. It took effect at Dec 1, 2025, 4:00 PM EST. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2025, 2:59 AM EST (07:59 UTC)
- In effect from
- Dec 1, 2025, 4:00 PM EST
- Expired
- Dec 2, 2025, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
County Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 7:00 AM EST | SNOW 5.5 | 1 Ene Harbor Springs, MI | Cocorahs station MI-EM-5 Harbor Springs 0.7 ENE. 12 hour total ending at 7 am. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS43 KAPX 010759 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 259 AM EST Mon Dec 1 2025 MIZ016-012000- /O.NEW.KAPX.WS.W.0013.251201T2100Z-251202T1300Z/ Emmet- 259 AM EST Mon Dec 1 2025 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST TUESDAY... * WHAT...Heavy lake effect snow expected. Total snow accumulations between 4 and 8 inches with locally higher amounts of a foot or more for northern parts of Emmet County. * WHERE...Emmet County. * WHEN...From 4 PM this afternoon to 8 AM EST Tuesday. * IMPACTS...Travel could be very difficult with rapid changes in visibility and heavy snow covered roads. The hazardous conditions could impact the Monday evening and Tuesday morning commutes with localized heavy snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. && $$ MIZ017-097-099-012000- /O.NEW.KAPX.WW.Y.0038.251201T2100Z-251202T1200Z/ Cheboygan-Mackinac Island/Bois Blanc Island-Charlevoix- 259 AM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...Lake effect snow expected. Snowfall accumulations of 4 to 8 inches with locally higher amounts possible across western Cheboygan county near I-75. * WHERE...Mackinac Island/Bois Blanc Island, and Charlevoix and Cheboygan Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Plan on slippery/snow covered road conditions. The hazardous conditions could impact the Monday evening and Tuesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ088-096-012000- /O.NEW.KAPX.WW.Y.0038.251201T2100Z-251202T1300Z/ Southeast Chippewa-Eastern Mackinac- 259 AM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of to 3 to 6 inches with locally higher amount possible. * WHERE...Eastern Mackinac and Southeast Chippewa Counties especially along M-134 near and east of I-75. * WHEN...From 4 PM this afternoon to 8 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday evening and Tuesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-021-025-031-012000- /O.NEW.KAPX.WW.Y.0038.251202T0000Z-251202T1300Z/ Leelanau-Antrim-Benzie-Manistee- 259 AM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations between 3 to 6 inches with locally higher amounts possible along the immediate Lake Michigan shoreline. * WHERE...Antrim, Benzie, Leelanau, and Manistee Counties. * WHEN...From 7 PM this evening to 8 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ SJC
5 follow-up statements
623 WWUS43 KAPX 011530 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1030 AM EST Mon Dec 1 2025 MIZ016-020330- /O.CON.KAPX.WS.W.0013.251201T2100Z-251202T1300Z/ Emmet- 1030 AM EST Mon Dec 1 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST TUESDAY... * WHAT...Heavy lake effect snow expected. Total snow accumulations between 4 and 8 inches with locally higher amounts of a foot or more for northern parts of Emmet County. * WHERE...Emmet County. * WHEN...From 4 PM this afternoon to 8 AM EST Tuesday. * IMPACTS...Travel could be very difficult with rapid changes in visibility and heavy snow covered roads. The hazardous conditions could impact this evenings and Tuesday morning commutes with localized heavy snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. && $$ MIZ017-097-099-020330- /O.CON.KAPX.WW.Y.0038.251201T2100Z-251202T1200Z/ Cheboygan-Mackinac Island/Bois Blanc Island-Charlevoix- 1030 AM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WHAT...Lake effect snow expected. Snowfall accumulations of 3 to 6 inches with locally higher amounts possible across western Cheboygan county near I-75. * WHERE...Mackinac Island/Bois Blanc Island, and Charlevoix and Cheboygan Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Tuesday. * IMPACTS...Plan on slippery/snow covered road conditions. The hazardous conditions could impact this evenings and Tuesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ088-096-020330- /O.CON.KAPX.WW.Y.0038.251201T2100Z-251202T1300Z/ Southeast Chippewa-Eastern Mackinac- 1030 AM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations of to 3 to 6 inches with locally higher amount possible. * WHERE...Eastern Mackinac and Southeast Chippewa Counties. * WHEN...From 4 PM this afternoon to 8 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact this evenings and Tuesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-021-025-031-020330- /O.CON.KAPX.WW.Y.0038.251202T0000Z-251202T1300Z/ Leelanau-Antrim-Benzie-Manistee- 1030 AM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 3 to 6 inches with locally higher amounts possible along the immediate Lake Michigan shoreline. * WHERE...Antrim, Benzie, Leelanau, and Manistee Counties. * WHEN...From 7 PM this evening to 8 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MSB
630 WWUS43 KAPX 011922 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 222 PM EST Mon Dec 1 2025 MIZ016-020730- /O.EXT.KAPX.WS.W.0013.251201T2100Z-251202T1200Z/ Emmet- 222 PM EST Mon Dec 1 2025 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Heavy lake effect snow expected. Total snow accumulations between 3 and 8 inches with locally higher amounts of a foot or more along and north of M-68. * WHERE...Emmet County. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Travel could be very difficult with rapid changes in visibility and heavy snow covered roads. The hazardous conditions could impact this evenings and Tuesday morning commutes with localized heavy snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. && $$ MIZ088-096-020730- /O.EXT.KAPX.WW.Y.0038.251201T2100Z-251202T1200Z/ Southeast Chippewa-Eastern Mackinac- 222 PM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 3 to 6 inches with locally higher amount possible. Heaviest totals likely along the M-134 corridor. * WHERE...Eastern Mackinac and Southeast Chippewa Counties. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact this evenings and Tuesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-021-025-031-020730- /O.EXT.KAPX.WW.Y.0038.251202T0000Z-251202T1200Z/ Leelanau-Antrim-Benzie-Manistee- 222 PM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 2 to 6 inches with locally higher amounts possible along the immediate Lake Michigan shoreline. * WHERE...Antrim, Benzie, Leelanau, and Manistee Counties. * WHEN...From 7 PM this evening to 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ017-097-099-020730- /O.CON.KAPX.WW.Y.0038.251201T2100Z-251202T1200Z/ Cheboygan-Mackinac Island/Bois Blanc Island-Charlevoix- 222 PM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Lake effect snow expected. Snowfall accumulations between 2 to 6 inches with locally higher amounts in western Cheboygan County north of M-68 and along and west of I-75. * WHERE...Mackinac Island/Bois Blanc Island, and Charlevoix and Cheboygan Counties. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Plan on slippery/snow covered road conditions. The hazardous conditions could impact this evenings and Tuesday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MSB
248 WWUS43 KAPX 020411 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1111 PM EST Mon Dec 1 2025 MIZ016-021200- /O.CON.KAPX.WS.W.0013.000000T0000Z-251202T1200Z/ Emmet- 1111 PM EST Mon Dec 1 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations between 3 and 5 inches. * WHERE...Emmet County. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ017-097-099-021200- /O.CON.KAPX.WW.Y.0038.000000T0000Z-251202T1200Z/ Cheboygan-Mackinac Island/Bois Blanc Island-Charlevoix- 1111 PM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations up to 4 inches. * WHERE...Mackinac Island/Bois Blanc Island, and Charlevoix and Cheboygan Counties. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-021-025-031-021200- /O.CON.KAPX.WW.Y.0038.000000T0000Z-251202T1200Z/ Leelanau-Antrim-Benzie-Manistee- 1111 PM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. * WHERE...Antrim, Benzie, Leelanau, and Manistee Counties. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ088-096-021200- /O.CON.KAPX.WW.Y.0038.000000T0000Z-251202T1200Z/ Southeast Chippewa-Eastern Mackinac- 1111 PM EST Mon Dec 1 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Eastern Mackinac and Southeast Chippewa Counties. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ SJC
072 WWUS43 KAPX 020737 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 237 AM EST Tue Dec 2 2025 MIZ016-021200- /O.CON.KAPX.WS.W.0013.000000T0000Z-251202T1200Z/ Emmet- 237 AM EST Tue Dec 2 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. * WHERE...Emmet County. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ020-021-025-031-021000- /O.EXT.KAPX.WW.Y.0038.000000T0000Z-251202T1000Z/ Leelanau-Antrim-Benzie-Manistee- 237 AM EST Tue Dec 2 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Antrim, Benzie, Leelanau, and Manistee Counties. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ017-097-099-021200- /O.CON.KAPX.WW.Y.0038.000000T0000Z-251202T1200Z/ Cheboygan-Mackinac Island/Bois Blanc Island-Charlevoix- 237 AM EST Tue Dec 2 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Mackinac Island/Bois Blanc Island, and Charlevoix and Cheboygan Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ MIZ088-096-021200- /O.CON.KAPX.WW.Y.0038.000000T0000Z-251202T1200Z/ Southeast Chippewa-Eastern Mackinac- 237 AM EST Tue Dec 2 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Eastern Mackinac and Southeast Chippewa Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. During lake effect snow, the weather can vary from bands of locally heavy snow to dry weather just a few miles away. Visibilities can also vary greatly. Be prepared for rapid changes in weather, visibility, and road conditions. && $$ SJC
118 WWUS43 KAPX 021142 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 642 AM EST Tue Dec 2 2025 MIZ016-021245- /O.EXP.KAPX.WS.W.0013.000000T0000Z-251202T1200Z/ Emmet- 642 AM EST Tue Dec 2 2025 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... Heaviest lake effect snow has weakened, and therefore the warning will be allowed to expire. $$ MIZ017-088-096-097-099-021245- /O.EXP.KAPX.WW.Y.0038.000000T0000Z-251202T1200Z/ Cheboygan-Southeast Chippewa-Eastern Mackinac-Mackinac Island/Bois Blanc Island-Charlevoix- 642 AM EST Tue Dec 2 2025 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Heaviest lake effect snow has weakened, and therefore the advisory will be allowed to expire. $$ Cornish
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 11:47 PM EST, 3 hours 12 minutes earlier. Its key messages:
- Lake induced snow showers continue tonight for some.
- Watching potential for brief lake enhanced snow event later Monday into Monday evening.
- Periodic snow chances continue for the remainder of the period.
Area forecast discussion, Nov 30, 11:47 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1147 PM EST Sun Nov 30 2025
.KEY MESSAGES...
- Lake induced snow showers continue tonight for some.
- Watching potential for brief lake enhanced snow event later Monday
into Monday evening.
- Periodic snow chances continue for the remainder of the period.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 212 PM EST Sun Nov 30 2025
Pattern Synopsis/Forecast:
Low pressure continues to make steady northeast progress vicinity
the North Channel early this afternoon...taking most widespread
deformation/isentropic upglide driven snow east along with it. Post-
low cold air advection regime helping kick off some lake-induced
snow showers...with the primary target areas across parts of
northwest lower Michigan within north-northwest low level flow
regime.
Low pressure and parent mid level wave will continue to make steady
east progress...with shortwave mid level ridging building into and
through the region later tonight into Monday morning. Rapid-fire
northwest flow regime continues however, with next wave and
attendant surface trough set to work into the region later Monday
into Monday night.
Primary Forecast Concerns:
Addressing lingering lake snow concerns into this evening, with
focus shifting to development of lake enhanced snow by later Monday
into Monday night.
Details:
While lingering widespread snows will quickly come to an end heading
into the remainder of this afternoon, still looking at a brief
window for some lake snows to rotate into the traditional snowbelts
of both eastern upper and northwest lower Michigan into this
evening. Window for any appreciable lake response will be a short
one, with quick loss of any synoptic moisture contribution and
steadily lowering convective cloud depths with increased subsidence
via that approaching ridging. Probably looking at a few inches
additional snow where better banding sets-up. Definitely not a big
deal, but given still some lingering gusty winds, will no doubt
continue some travel difficulties in those snowbelt regions. Expect
both snow organization and intensity to steadily decrease overnight
as drying and subsidence further mature.
Low level flow becomes decidedly more southwest on Monday ahead of
that next wave and weak surface reflection. While the upstream low
level environment will be a dry one and convective depths remain
shallow, simple magnitude of the over-water thermal environment will
continue to support some scattered light lake-driven southwest flow
snow showers. Otherwise, dry and seasonably chilly weather will
continue. Conditions begin to change by later Monday into Monday
evening with arrival of deeper synoptic moisture and some weak large
scale ascent. While overall convective depths are not overly robust,
seeder feeder processes from a moisture rich mid level environment
should at least theoretically support a more organized lake snow
response. Target area will be centered within the Lake Michigan
collar counties of northwest lower Michigan...with perhaps greater
emphasis on Emmet County where low level convergence appears to be
maximized. Window for better snows is a relatively short one, which
should help throttle back on overall snow amounts. Still, could
easily see at least a few inches in those areas...perhaps just
enough to force another set of winter weather related headlines at
some future forecast update. Expect some lighter nuisance type snows
with passage of shortwave across the rest of the area.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 212 PM EST Sun Nov 30 2025
Pattern Synopsis/Forecast:
Somewhat active upper level flow regime set to continue through the
duration. Though currently not seeing any direct Gulf of America
moisture advection into passing waves, attendant deep forcing and
maintenance of a respectable over-water thermal gradient will
continue to support periodic snow chances through the period.
Primary Forecast Concerns:
Temperature trends and addressing additional snow concerns through
Sunday.
Details:
Per the usual in such an environment, exact details with regards to
additional snow evolution and amounts are lacking. With that said,
decent agreement that next slug of forcing and attendant rather
vigorous shot of reinforcing cold air looks to arrive Wednesday and
Wednesday night. Again, overall moisture profiles are lacking, but
breadth of forcing and continued lake moisture flux will support
additional snow showers...most organized in our traditional lake
prone areas. While again, much to early to nail down specific snow
totals...two areas of concern are within pre-frontal southwest flow
lake enhanced potential off northern Lake Michigan Wednesday morning
and post-frontal northwest flow event later Wednesday into Wednesday
night/Thursday morning (with the latter especially focused across
eastern upper Michigan). Thursday looks downright chilly...even for
early December...with some areas likely not getting out of the teens
for high temperatures (gusty northwest winds will of course make it
feel several degrees colder yet), and lows Thursday night likely
dipping into the single digits away from those big waters.
Looks like another fast moving wave(s) arrives toward the end of the
week into the weekend, with temperatures again supporting more lake
enhanced snow potential along with it (them). And with temperatures
expected to remain below freezing through the period...definitely
looks like a pretty decent start to the outdoor winter activity
season across much of the Northwoods. Get out and enjoy it.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1147 PM EST Sun Nov 30 2025
Lake effect snow showers will diminish, and eventually get
pushed a bit northward, as drier air builds in and winds start
to back. IFR conditions are possible at CIU for a couple of
hours. Then a mix of MVFR to VFR cigs thru the overnight and
into Monday. Heading into Monday evening, lake effect snow
showers will return along and a bit ne of the Lake MI coastline,
in increasing sw flow. All sites but APN will go IFR at some
point Monday evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 4 AM EST Monday for LMZ323-341-342-
344>346.
Small Craft Advisory until 4 AM EST Monday for LSZ321-322.
&&
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...JZHazardous weather outlook, Nov 30, 11:06 PM EST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1106 PM EST Sun Nov 30 2025 MIZ016>018-020>036-041-042-086>088-095>099-020415- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1106 PM EST Sun Nov 30 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Hazardous travel conditions will continue from snow showers and blowing snow through early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Accumulating lake effect snow is possible across portions of northwest lower Michigan later Monday into Monday evening. Additional snow chances are likely at various times throughout the week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of snowfall amounts and conditions are encouraged. For more information visit http://weather.gov/gaylord/reportingweather. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-020415- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1106 PM EST Sun Nov 30 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Gale force wind gusts are expected on the nearshore waters of Lake Huron through early this evening. Areas of freezing spray are also likely into this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force wind gusts will be possible again Wednesday into Thursday. Areas of freezing spray will be possible at various times throughout the week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:59 AM EST | Winter Weather Advisory | APX | Antrim, Benzie, Charlevoix, Cheboygan, Chippewa, Leelanau and 2 more | 28 hr |
Nearby
Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.